How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 29282
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now

I had bacterial conjunctivitis about a month ago, and I

This answer was rated:

Hi I had bacterial conjunctivitis about a month ago, and I visited a doctor who gave me antibiotic drops to take. I took them for several weeks and my eyes cleared up, apart from occasional red eye and crusting when I woke up in the morning, however I just wore contacts for the first time since having conjunctivitis and after two days of use I woke up with my eyes red and crusted together. Should I get more medication? I am staying at a dorm and my eye drops got thrown out so I don't remember the name of the medication.

Hi there,
This is Dr Basu, experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.

Yes this is likely another bacterial infection from wearing contact lenses.
You will need to wash the contact lenses well in antibacterial solution.
Also you will need to get antibiotic eye drops like erythromycin or ciprofloxacin to be used 6 times daily for 5 days.
Environmental allergies are another possibility.
That can also cause persistent redness, itching and crusting.
This can be treated with antihistamine eyes drops like Ketotifen after completing the antibiotic eye drop course.

Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please rate my response Excellent (click on the 5th star on top).
Please bookmark my profile for fast, reliable authentic answers!
This is the link to my profile:
http://www.justanswer.com/medical/expert-dr-basu/

Customer: replied 1 year ago.
I use the daily contacts, so they are new each day and I throw them away after every use. Does that affect it? How do I go about getting those antibiotic drops?
Customer: replied 1 year ago.
I'm studying abroad from the US to London so I'm not fully aware of the processes here, and I didn't want to pay any more to see a doctor again because it was expensive

Ok
One possibility can be allergic reaction to contact lens material.
Antibiotic eye drop will require prescription from your doctor.
Ketotifen eye drops should be available over the counter.
Yo can start with ketotifen first as allergies will respond well to that.
If no improvement in next 2-3 days, then you will need to contact your doctor for antibiotic eye drops.
Best wishes

Customer: replied 1 year ago.
Strange, I've been using these contacts for several years with no problems. I don't think it's the contacts causing the problems. Could it be an environmental issue?

Yes most likely.
Environmental change due to the higher allergens in the air can cause similar symptoms.

Customer: replied 1 year ago.
Okay, that does make sense because I have been living somewhere new for the past couple months. Thank you for your help. I will try the allergy eye drops

Very welcome
Best wishes

Dr Basu and other Medical Specialists are ready to help you